Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 88, NWS Lincoln, IL

June 8, 2005Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2005, 3:10 PM CDT for Morgan County, Scott County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 3:10 PM CDT (20:10 UTC)
Expired
Jun 8, 2005, 4:00 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 8, 2:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 082011
SVRILX
ILC137-171-082100-
/O.NEW.KILX.SV.W.0088.050608T2010Z-050608T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 400 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MEREDOSIA TO 12 MILES WEST OF
  ALSEY...AND WAS MOVING EAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM
  WAS IN SOUTHERN MORGAN COUNTY BETWEEN WOODSON AND FRANKLIN...MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER
  CHAPIN
  ALSEY
  LITERBERRY
  JACKSONVILLE
  WOODSON
  MURRAYVILLE
  ALEXANDER

OTHER LOCATIONS IN THE WARNING INCLUDE...CONCORD...EXETER...
FRANKLIN...LYNNVILLE...MERRITT...RIGGSTON...PRENTICE...SINCLAIR AND
NORTONVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3988 9057 3955 9057 3953 8999 3988 9000

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 082035
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT WED JUN 8 2005

ILC171-082045-
/O.CAN.KILX.SV.W.0088.000000T0000Z-050608T2100Z/
SCOTT-
335 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY HAS BEEN
CANCELLED...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3974 9018 3954 9008 3953 8993 3976 9000

$$

ILC137-082100-
/O.CON.KILX.SV.W.0088.000000T0000Z-050608T2100Z/
MORGAN-
335 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
SOUTHEASTERN MORGAN COUNTY...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRANKLIN...OR ABOUT 12 MILES SOUTHEAST OF
JACKSONVILLE...MOVING NORTHEAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  FRANKLIN.
  WAVERLY.
  ALEXANDER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3974 9018 3954 9008 3953 8993 3976 9000

$$

MILLER
000 
WWUS53 KILX 082057
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT WED JUN 8 2005

ILC137-082107-
/O.EXP.KILX.SV.W.0088.000000T0000Z-050608T2100Z/
MORGAN-
357 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY
EXPIRES AT 400 PM CDT...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN ALERT 
TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3974 9018 3954 9008 3953 8993 3976 9000

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:13 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 8, 1:13 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CDT WED JUN 8 2005

.DISCUSSION...
PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS.
STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO
ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT
PUSHED SOUTH FROM NORTHWEST IL STORMS.

NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT
CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR
FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST
COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT
FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE
AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED
WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND
DEW POINTS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

GOETSCH
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT WED JUN 8 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1112 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS
AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND
NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED
TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS
AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY
THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT
LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE
ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4
PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP
AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY
DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER
THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE
THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

In the hours before

Local storm report, Jun 8, 2:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/08/2005                   KNOX               IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN TOWN OF GALESBURG.

&&

JRP
Local storm report, Jun 8, 2:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     DOWNBURST        IPAVA                   40.35N 90.32W
06/08/2005                   FULTON             IL   EMERGENCY MNGR

            POWER LINES DOWN 300 BLOCK BROADWAY IN IPAVA.

&&

JRP
Local storm report, Jun 8, 2:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     CAMDEN                  40.15N 90.77W
06/08/2005                   SCHUYLER           IL   LAW ENFORCEMENT

            SMALL LIMBS DOWN IN CAMDEN

&&

JRP
Local storm report, Jun 8, 2:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     2 W DELAVAN             40.37N 89.58W
06/08/2005  0 MPH            TAZEWELL           IL   TRAINED SPOTTER

            MEASURED WIND GUST 58 MPH.

&&

JRP
Local storm report, Jun 8, 3:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     2 W DELAVAN             40.37N 89.58W
06/08/2005  58 MPH           TAZEWELL           IL   TRAINED SPOTTER

            MEASURED WIND GUST 58 MPH.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:24 PM CDTSevere Thunderstorm WarningILXKnox66 min
Jun 8, 1:43 PM CDTSevere Thunderstorm WarningILXFulton66 min
Jun 8, 1:57 PM CDTTornado WarningILXKnox30 min
Jun 8, 2:04 PM CDTSevere Thunderstorm WarningILXSchuyler56 min
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark55 min
Jun 8, 2:40 PM CDTSevere Thunderstorm WarningILXMason, Tazewell66 min
Jun 8, 3:20 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon56 min
Jun 8, 5:44 PM CDTSevere Thunderstorm WarningILXVermilion61 min
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.